Discussions that mention seroquel

Schizophrenia board


Well, if you do go on an anti-depressant, make sure you DON'T take it without a mood stabilizer of some sort! SSRI's by themselves are notorious for provoking manic episodes. But it really depends on your individual chemistry whether or not you need an additional anti-depressant. I can totally understand why you wouldn't want to take another medication, but some people find that they can manage both their bipolar mania and depression with lithium/Depakote/Tegretol, etc alone, whereas others only need an atypical anti-psychotic, and still others need both a mood stabilizer AND an anti-depressant. The different types of medication combos are as different as each person's disorder itself. (By the way, I take Lamictal, and thankfully, I didn't get that rash, but I feel sooo sorry for you! I sincerely hope you're okay! I have OCD, so I was obsessing over the mild rash that crept up as a side effect, thinking it was the real thing...) I know Lamictal is a mood stabilizer, and I'm thinking Restoril is a sleeping agent? I thought Abilify was more of a bipolar drug- is it indeed an atypical anti-psychotic? I'm obviously not a doctor, but if you have schizoaffective disorder, you'd think the first thing you'd be put on is an atypical anti-psychotic like Seroquel, Risperdal, or Zyprexa, because they can be used for both schizophrenic and manic symptoms. If you have any more questions, feel free to ask! God bless! :angel: